Skip to content
Random itching, goosebump like rash. Despreate for help.
avatar
kittyque posted:
Hello, everyone. I'm hoping someone here could help me out, because I have no idea what to do next.

First off, I am a 21 year old female and I have had this situation going on for roughly 4 months now. I have been randomly itching (most often at night/early morning) like crazy, and when I scratch, it brings up a slight rash. I notice a little bit beforehand that there are little bumps, kind of like goosebumps, that are in the spot that itches and it's a slightly pink color to the skin. It seems to appear the most on my shin/calf areas, lower and upper back, forearms (elbow to wrist) and occasionally on my chest and the back of my neck. It comes and goes, and normally travels to a different spot after I've itched for awhile or apply anti-itch cream. The itching is almost unbearable at times, and seems to appear more frequently when I am relaxed. This happens once or twice a day.

I work with a lot of cardboard boxes, since I handle truck orders for the restaurant I work in. The recycled boxes contain fiber-glass, which I've recently discovered I could be allergic to. It seems to break my arms out with this rash sometimes if I touch them or rub up against them. If I happen to scratch myself on one of these boxes, a welt shows up. I don't think this has much to do with this situation, mostly because I could be off of work for days at a time and still break out with whatever this is.

I have sensitive skin for the most part, especially my face. However my face never breaks out with this rash. I am not allergic to any foods, or medication that I am aware of. I cannot tolerate high acid content foods, such as pineapples, or anything with high potassium (bananas) because they break my tongue out into blisters. I haven't changed any laundry detergents, or household cleaning supplies in months prior to this all happening. I have, however, switched from the laundry detergent I've been using, to Ivory soap since it's for sensitive skin. This was after I started itching. I have rewashed everything from my wardrobe, bed sheets, towels, etc. with no relief.

The only medication I have been taking (other than benedryl) on a daily basis has been Phentermine, which I have been taking since April. It is a weight loss medicine that is prescribed, and I took it a couple years back (for roughly a year) without enduring this problem. Rashes are a very rare side effect with this medicine, but I asked my doctor about it and she said that she has never heard of anything like this happening to anyone else. I tried not taking the medicine for a few days, and the itching still continued.

I find that anti-itch creams and sprays help a great deal, but as I said the itching travels after applied. It finally stops itching after I've basically covered every part of my body that normally itches. If it doesn't, for whatever reason, provide relief, I take two benedryl and go to bed.

I would just like to figure out what is happening to me. If anyone has any insight, any at all, it will be much appreciated.
Reply
 
avatar
brainfried77 responded:
Ask your dr to give you an Ige bloodtest. If elevated, it will confirm an allergic reaction. Looks like a chemical in the boxes perhaps. When I was a chef, I bought mechanix brand workgloves for my cooks and had them keep them in their pockets. Try using good gloves when handling the boxes. See if that may help


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Avoid drinking margaritas in the sun!Expert
One of the most common things that we see in the office in the summer and after winter vacations are burns from people having lime juice ... More
Was this Helpful?
12 of 13 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.